Duke Mathematical Journal

Torsion zero-cycles on the self-product of a modular elliptic curve

Andreas Langer and Shuji Saito

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 85, Number 2 (1996), 315-357.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077243250

Digital Object Identifier
doi:10.1215/S0012-7094-96-08514-2

Mathematical Reviews number (MathSciNet)
MR1417619

Zentralblatt MATH identifier
0880.14001

Subjects
Primary: 14C25: Algebraic cycles
Secondary: 11G35: Varieties over global fields [See also 14G25]

Citation

Langer, Andreas; Saito, Shuji. Torsion zero-cycles on the self-product of a modular elliptic curve. Duke Math. J. 85 (1996), no. 2, 315--357. doi:10.1215/S0012-7094-96-08514-2. https://projecteuclid.org/euclid.dmj/1077243250


Export citation

References

  • [Bl1] S. Bloch, Algebraic $K$-theory and classfield theory for arithmetic surfaces, Ann. of Math. (2) 114 (1981), no. 2, 229–265.
  • [Bl2] S. Bloch, Algebraic $K$-theory, motives, and algebraic cycles, Proceedings of the International Congress of Mathematicians, Vol. I, II (Kyoto, 1990), Math. Soc. Japan, Tokyo, 1991, pp. 43–54.
  • [Bl3] S. Bloch, Lectures on algebraic cycles, Duke University Mathematics Series, IV, Duke University Mathematics Department, Durham, N.C., 1980.
  • [Bl4] S. Bloch, A note on Gersten's conjecture in the mixed characteristic case, Applications of algebraic $K$-theory to algebraic geometry and number theory, Part I, II (Boulder, Colo., 1983), Contemp. Math., vol. 55, Amer. Math. Soc., Providence, RI, 1986, pp. 75–78.
  • [BK1] S. Bloch and K. Kato, $L$-functions and Tamagawa numbers of motives, The Grothendieck Festschrift, Vol. I, Progr. Math., vol. 86, Birkhäuser Boston, Boston, MA, 1990, pp. 333–400.
  • [BK2] S. Bloch and K. Kato, $p$-adic étale cohomology, Inst. Hautes Études Sci. Publ. Math. (1986), no. 63, 107–152.
  • [BO] S. Bloch and A. Ogus, Gersten's conjecture and the homology of schemes, Ann. Sci. École Norm. Sup. (4) 7 (1974), 181–201 (1975).
  • [CTR1] J.-L. Colliot-Thélène and W. Raskind, Groupe de Chow de codimension deux des variétés définies sur un corps de nombres: un théorème de finitude pour la torsion, Invent. Math. 105 (1991), no. 2, 221–245.
  • [CTR2] J.-L. Colliot-Thélène and W. Raskind, $\scr K\sb 2$-cohomology and the second Chow group, Math. Ann. 270 (1985), no. 2, 165–199.
  • [D] P. Deligne, La conjecture de Weil. II, Inst. Hautes Études Sci. Publ. Math. (1980), no. 52, 137–252.
  • [Fa1] G. Faltings, Crystalline cohomology and $p$-adic Galois-representations, Algebraic analysis, geometry, and number theory (Baltimore, MD, 1988), Johns Hopkins University Press, Baltimore, MD, 1989, pp. 25–80.
  • [Fa2] G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Invent. Math. 73 (1983), no. 3, 349–366.
  • [Fl] M. Flach, A finiteness theorem for the symmetric square of an elliptic curve, Invent. Math. 109 (1992), no. 2, 307–327.
  • [Fo1] J.-M. Fontaine, Cohomologie de de Rham, cohomologie cristalline et représentations $p$-adiques, Algebraic geometry (Tokyo/Kyoto, 1982), Lecture Notes in Math., vol. 1016, Springer, Berlin, 1983, pp. 86–108.
  • [Fo2] J.-M. Fontaine, Sur certains types de représentations $p$-adiques du groupe de Galois d'un corps local; construction d'un anneau de Barsotti-Tate, Ann. of Math. (2) 115 (1982), no. 3, 529–577.
  • [FL] J.-M. Fontaine and G. Laffaille, Construction de représentations $p$-adiques, Ann. Sci. École Norm. Sup. (4) 15 (1982), no. 4, 547–608 (1983).
  • [FM] J.-M. Fontaine and W. Messing, $p$-adic periods and $p$-adic étale cohomology, Current trends in arithmetical algebraic geometry (Arcata, Calif., 1985), Contemp. Math., vol. 67, Amer. Math. Soc., Providence, RI, 1987, pp. 179–207.
  • [GS] H. Gillet and C. Soulé, Intersection theory using Adams operations, Invent. Math. 90 (1987), no. 2, 243–277.
  • [Gra] D. Grayson, Universal exactness in algebraic $K$-theory, J. Pure Appl. Algebra 36 (1985), no. 2, 139–141.
  • [Gro] M. Gros, Régulateurs syntomiques et valeurs de fonctions $L$ $p$-adiques. I, Invent. Math. 99 (1990), no. 2, 293–320.
  • [Gros] B. H. Gross, Kolyvagin's work on modular elliptic curves, $L$-functions and arithmetic (Durham, 1989), London Math. Soc. Lecture Note Ser., vol. 153, Cambridge Univ. Press, Cambridge, 1991, pp. 235–256.
  • [G]1 A. Grothendieck, Le groupe de Brauer. I. Algèbres d'Azumaya et interprétations diverses, Dix Exposés sur la Cohomologie des Schémas, North-Holland, Amsterdam, 1968, pp. 46–66.
  • [G]2 A. Grothendieck, Le groupe de Brauer. II. Théorie cohomologique, Dix Exposés sur la Cohomologie des Schémas, North-Holland, Amsterdam, 1968, pp. 67–87.
  • [Il] L. Illusie, Complexe de de Rham-Witt et cohomologie cristalline, Ann. Sci. École Norm. Sup. (4) 12 (1979), no. 4, 501–661.
  • [J1] U. Jannsen, Continuous étale cohomology, Math. Ann. 280 (1988), no. 2, 207–245.
  • [J2] U. Jannsen, Mixed motives and algebraic $K$-theory, Lecture Notes in Mathematics, vol. 1400, Springer-Verlag, Berlin, 1990.
  • [J3] U. Jannsen, On the $l$-adic cohomology of varieties over number fields and its Galois cohomology, Galois groups over $\bf Q$ (Berkeley, CA, 1987), Math. Sci. Res. Inst. Publ., vol. 16, Springer, New York, 1989, pp. 315–360.
  • [Ka1] K. Kato, A Hasse principle for two-dimensional global fields, J. Reine Angew. Math. 366 (1986), 142–183.
  • [Ka2] K. Kato, On $p$-adic vanishing cycles (application of ideas of Fontaine-Messing), Algebraic geometry, Sendai, 1985, Adv. Stud. Pure Math., vol. 10, North-Holland, Amsterdam, 1987, pp. 207–251.
  • [KM] N. Katz and W. Messing, Some consequences of the Riemann hypothesis for varieties over finite fields, Invent. Math. 23 (1974), 73–77.
  • [Ku] M. Kurihara, A note on $p$-adic étale cohomology, Proc. Japan Acad. Ser. A Math. Sci. 63 (1987), no. 7, 275–278.
  • [MS] A. S. Merkurjev and A. A. Suslin, $K$-cohomology of Severi-Brauer varieties and the norm residue homomorphism, Math. USSR Izv. 21 (1983), 307–340.
  • [Mi] S. Mildenhall, Cycles in a product of elliptic curves, and a group analogous to the class group, Duke Math. J. 67 (1992), no. 2, 387–406.
  • [N] W. Niziol, On the image of $p$-adic regulateurs, preprint, 1995.
  • [Ra] W. Raskind, Torsion algebraic cycles on varieties over local fields, Algebraic $K$-theory: connections with geometry and topology (Lake Louise, AB, 1987), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 279, Kluwer Acad. Publ., Dordrecht, 1989, pp. 343–388.
  • [Sa1] S. Saito, Class field theory for curves over local fields, J. Number Theory 21 (1985), no. 1, 44–80.
  • [Sa2] S. Saito, A global duality theorem for varieties over global fields, Algebraic $K$-theory: connections with geometry and topology (Lake Louise, AB, 1987), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 279, Kluwer Acad. Publ., Dordrecht, 1989, pp. 425–444.
  • [Sa3] S. Saito, On the cycle map for torsion algebraic cycles of codimension two, Invent. Math. 106 (1991), no. 3, 443–460.
  • [Sal] P. Salberger, Chow groups of codimension two and $\ell$-adic realizations of motivic cohomology, preprint.
  • [Sch] P. Schneider, $p$-adic points of motives, Motives (Seattle, WA, 1991), Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 225–249.
  • [Se1] J.-P. Serre, Abelian $l$-adic representations and elliptic curves, McGill University lecture notes written with the collaboration of Willem Kuyk and John Labute, W. A. Benjamin, Inc., New York-Amsterdam, 1968.
  • [Se2] J.-P. Serre, Cohomologie Galoisienne, Lecture Notes in Mathematics, vol. 5, Springer-Verlag, Berlin, 1973.
  • [Sh] C. Sherman, Some theorems on the $K$-theory of coherent sheaves, Comm. Algebra 7 (1979), no. 14, 1489–1508.
  • [Sou1] C.-P. Soulé, Opérations en $K$-théorie algébrique, Canad. J. Math. 37 (1985), no. 3, 488–550.
  • [Sou2] C.-P. Soulé, The rank of étale cohomology of varieties over $p$-adic or number fields, Compositio Math. 53 (1984), no. 1, 113–131.
  • [Ta1] J. Tate, Duality theorems in Galois cohomology over number fields, Proc. Internat. Congr. Mathematicians (Stockholm, 1962), Inst. Mittag-Leffler, Djursholm, 1963, pp. 288–295.
  • [Ta2] J. Tate, Endomorphisms of abelian varieties over finite fields, Invent. Math. 2 (1966), 134–144.
  • [Ta3] J. Tate, $p-divisible$ $groups.$, Proc. Conf. Local Fields (Driebergen, 1966), Springer, Berlin, 1967, pp. 158–183.
  • [Ta4] J. Tate, Relations between $K\sb2$ and Galois cohomology, Invent. Math. 36 (1976), 257–274.